News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Loss of sensation in skin.


 gl0ry - Thu Nov 19, 2009 4:40 pm

Hello. I'm a 24 year old male.

I woke up one morning with my arm completely numb because I slept on it. After that occurred I noticed that whenever I had a slight itch that I went to scratch, it felt like there was less sensation in my skin. This loss of sensation is my entire body. I can't make heads or tails of what might be the issue.

One day has passed now and my lower body seems to be a bit better now.
I have had eczema since I was a baby and I've been using Fluocinonide 0.05% on occasions. I used a fair amount the day before I started getting less of sensation and I'm wondering if this might be the issue.
 Dr.M.Aroon kamath - Fri Nov 27, 2009 5:41 am

User avatar Hi,
your arm numbness can be fairly easily explained as a 'neurapraxia' due to prolonged pressure (akin to the well known 'saturday night palsy').Usually, this quickly recovers once the pressure is removed.

Your experience of numbness all over the body is not that easy to explain.Application of Fluocinonide(topical) is known to produce itching in the upper limbs as an adverse drug reaction but, numbness is not a reported adverse reaction(to the best of my recollection).

Any adverse event while using any drug should be ideally reported.

It would be appropriate if you could find out how this could be done in the country you live in.Your doctor may be able to guide you better about this.
I hope that you have recovered from this by now.
Best wishes!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here